FRIHOST FORUMS SEARCH FAQ TOS BLOGS COMPETITIONS
You are invited to Log in or Register a free Frihost Account!


Medications and low sex drive





iinteam
I'm currently taking Prozac, Lithium, and birth control daily (as well as Xanax as needed) for anxiety and depression. I've been on the medications maybe a little more than two years, but I have been experiencing an extremely low sex drive for the past year.
I know it is common that certain anti-depressants can cause this side-effect, but I have been on other medications in the past (Paxil, Zoloft) and this was never a problem.
Has anyone experienced the same side-effect with any of the same medications?
PennyLane
Maybe it's because you take these new medication and it gives some side effects with the birth control medication... If I were you, I'd ask it to my doctor. Maybe he can prescribe you some other birth control medication which gives you back your sexdrive...
Yantaal
maybe thats how your birth control works? stop babies by stopping sex drive.
KSPKSP
Okay okay. Yes yes.
asim
do not take medication for birth control... yo can ask your partner to use condom... or if he doesnt like he can ejaculate outside... thats better... nowdays medication has a lot of side effects.
gr8inferno
Asked your doctor for diff alternatives. =
Low sex drive decreases as you age, babyboomers poppping them pills like candy.
.
Bikerman
Lithium (a drug I take) is not known to reduce sex drive. Any drug, of course, can have adverse side effects but this is not one commonly associated with Lithium. Personally I would be concerned with taking Prozac and Xanax as well as lithium... I would advise consulting your doctor...
deanhills
iinteam wrote:
I'm currently taking Prozac, Lithium, and birth control daily (as well as Xanax as needed) for anxiety and depression. I've been on the medications maybe a little more than two years, but I have been experiencing an extremely low sex drive for the past year.
I know it is common that certain anti-depressants can cause this side-effect, but I have been on other medications in the past (Paxil, Zoloft) and this was never a problem.
Has anyone experienced the same side-effect with any of the same medications?


If Paxil and Zoloft helped in the past, why did you change? Think you need specialist help, and probably a second medical opinion may not be a bad idea. Could also be due to something totally different in your body. I.e. are there other symptoms such as weight gain perhaps? Maybe you need to see an endocrinologist, as some of these medicines can interfere with hormones.
Klaw 2
gr8inferno wrote:
Asked your doctor for diff alternatives. =
Low sex drive decreases as you age, babyboomers poppping them pills like candy.


I take the poster is a Girl...
I'm not a girl I do know one thing. Those pills prevent babies yes but also prevent some part of the menstu-cycle to make it less painfull or unpleasant. And you are supposed to have one a day. So It's not really popping them like candy, popping them like birth control pills... Confused
Bare_Pet
There can be an other issue:
-What kind of food reduces the female sexdrive the most?
-Wedding cake.
Srs2388
Yes those can reduce a sex drive.
you don't want to hear about mine I'm sure.. but this is how I know.
I have taken xanax quiet a few times for anxiety... along with oxycontin for pain and i noticed a huge drop in sex drive.
jsk02a
iinteam wrote:
I'm currently taking Prozac, Lithium, and birth control daily (as well as Xanax as needed) for anxiety and depression. I've been on the medications maybe a little more than two years, but I have been experiencing an extremely low sex drive for the past year.
I know it is common that certain anti-depressants can cause this side-effect, but I have been on other medications in the past (Paxil, Zoloft) and this was never a problem.
Has anyone experienced the same side-effect with any of the same medications?


I was once prescribed a form of Prozac for anxiety. (The doctor wanted to draw some blood and I had a panic attack at the thought of needles. BAM! Perscription. Ugh!) Anywho, within two weeks of taking the medication, I noticed my sex-drive drop to ZERO! Yeah, ZERO! If this means anything to you: I'm a redhead, Irish, and a Scorpio. For me not to have a sex drive was like asking the Irish in me to turn down a drink.

Anywho, after a few arguements with the significant other, I realized what was causing the issue. I think it's the Prozac and not the other drugs you seem to be taking. Though I simply stopped taking them (considering the circumstances of the perscription), I don't recommned you do that. There are many alternative drugs, some that will even have the same side affect, but go to your doctor and let them know what you are feeling. It may take some trial and error, but I'm sure you can come up with something that works for you. Smile Good luck.
HamsterMan
Yes, antidepressants definitely decreases your sex drive, among alot of other side effects.

Here's some suggestions I found in a related article.

Quote:

You may find that the sexual side effects improve within 4 to 6 months of beginning the antidepressant as your body adapts to the medication. If not, here are the most effective strategies to kick things up a notch and still effectively treat your depression.

Add an antidepressant that increases dopamine. This helps rebalance the neurotransmitters. Dr. Rosenberg recommends Wellbutrin (buproprion) or Remeron (mirtazapine). Serzone (nefazodone) is another option, but there are concerns about liver toxicity.

Switch to an antidepressant known to have fewer sexual side effects such as, again, Wellbutrin.(A new antidepressant called Cymbalta-expected to receive FDA approval late this year or in early 2003-may offer another choice.) This can be tricky, according to Dr. Rosenberg, because your depression may not respond as well to another medication as it does to your current one.

Ask your doctor if you can gradually reduce your dosage since sexual side effects are dosage related. Dr. Rosenberg cautions that reducing your dosage may cause a relapse of the depression.

You may want to try the herbal supplement ginkgo. Case reports and a few studies showed it to be somewhat effective. Dr. Rosenberg recommends 120 mg twice a day.
Srs2388
yea... a dr. wanted to put me on antidepressants... I wont do it because of all the side effects.
I only take (as of right now on me) oxycontin and xanax.
the xanax is for anxiety. when taken along with oxycontin... it makes you kind of drowsy.
mrcool
you check and see another doctor if she/he gives you new medications...maybe this can help
westcp
any ideas?

i cum to qucikly. plain and simple. dont last long enough. a bit longer with a condom but not by much....
HamsterMan
westcp wrote:
any ideas?

i cum to qucikly. plain and simple. dont last long enough. a bit longer with a condom but not by much....

Definitely not the right thread. Short answer: masturbate more.
Related topics
Masterbation follow on from por|nography
why the people everytime think about sex??
Sex Before Marriage
Homosexuality, is it biologically natural?
What Do u Think About Love??
Men are weird.
Friendship, love, sex, lies, confusion ...
My Friends Addiction
Do you Really Need Sex??
How sexy is your name???
Premarital Sex?
Teens Accused of Making Ostrich Impotent
Thin hair. Any advice
Porn and relationships
Reply to topic    Frihost Forum Index -> Lifestyle and News -> Health and Beauty

FRIHOST HOME | FAQ | TOS | ABOUT US | CONTACT US | SITE MAP
© 2005-2011 Frihost, forums powered by phpBB.